Hail, Pickett
- When
- June 19, 8:21 AM CST
- Where
- Pickett County, 0.69 mi S of Midway
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.490, -85.170
Residents at 3098 Old Livingston Road observed nickel size hail.
A strong thunderstorm developed in Pickett County during the mid morning hours on June 19th, resulting in large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A strong thunderstorm developed in Pickett County during the mid morning hours on June 19th, resulting in large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 19, 8:09 AM CST, 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 909 AM CDT SAT JUN 19 2010 .UPDATE... SHORTWAVE AND REMNANTS OF MCS NOW MOVING THROUGH THE MID STATE. SCT CONVECTION CONFINED TO THE SE HALF OF THE CWA WHILE THE NW HALF IS VIRTUALLY PRECIP FREE. MODELS LEANING TOWARD A DRIER PATTERN FOR TODAY AS DISTURBANCE PULLS OFF TO THE EAST. BY AFTERNOON...A DEEPER DRIER LAYER WILL WIN OUT AND CONVECTION WILL BE LIMITED. NUMERICALLY...MET GUIDANCE DOING A BETTER JOB WITH THE MCS NW FLOW REGIME WHICH TENDS TO BE VERY TRICKY...TO SAY THE LEAST. WITH THAT BEING SAID...MET GUIDANCE DOES PULL POPS DOWN TO THE ISOL RANGE FOR THE AFTERNOON PERIOD. FOR TODAY...I WILL LOWER POPS FROM NW TO SE...AND EVENTUALLY ISOL POPS WILL COVER THE ENTIRE CWA FOR THE AFTERNOON. ONLY CHANGE FOR NOW WILL BE TO LOWER NW SECTIONS. PARTLY CLOUDY WORDING IS STILL GOOD AS WE WILL BEGIN TO SEE MORE SUNSHINE AS THE DAY GOES ON. WONT CHANGE HIGH TEMPS FOR NOW. ONCE SUNSHINE APPEARS...QUICK WARM UP MAY OCCUR. && .PREV DISCUSSION... /ISSUED 748 AM CDT SAT JUN 19 2010/ MESOSCALE UPDATE...THUNDERSTORMS FLARING UP ACROSS THE MID STATE IN RESPONSE TO UPPER LEVEL SHORTWAVE AND LIFTING OF UNSTABLE AIR MASS PRODUCED BY OUTFLOW BOUNDARIES FROM LAST NIGHT'S CONVECTION UP ACROSS KENTUCKY. EXPECT STRONG STORMS, OFTEN IN LINEAR FORM, TO CONTINUE MOVING EAST SOUTHEAST ACROSS MUCH OF OUR COUNTY WARNING AREA FOR THE NEXT SEVERAL HOURS. A FEW MAY BECOME SEVERE WITH DAMAGING WINDS, AND HAIL. ALL THE STORMS CAN BE EXPECTED TO PRODUCE TORRENTIAL DOWNPOURS, WITH SOME LOCALIZED AREAS LIKELY RECEIVING BETWEEN ONE AND TWO INCHES OF RAIN IN LESS THAN AN HOUR'S TIME, PRODUCING PONDING OF WATER IN LOW LYING AREAS. 12Z OHX RAOB STATS: TOTAL TOTALS: 50, LI -8, WET-BULB ZERO 13.8K FT, EQUILIBRIUM LEVEL 48.1K FT CAPE 4720 J/KG PWA 1.95 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 458 AM CDT SAT JUN 19 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-201000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 458 AM CDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS MAY OCCUR TODAY AND EARLY TONIGHT. LOCALIZED DAMAGING WINDS...FREQUENT LIGHTNING AND HEAVY DOWNPOURS ARE POSSIBLE WITH ANY STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL WARM ON SUNDAY AND MONDAY AS HIGH PRESSURE BUILDS ACROSS THE AREA. HIGHS IN THE UPPER 90S ARE POSSIBLE WEST OF THE CUMBERLAND PLATEAU, WITH WARM NIGHTTIME LOWS IN THE LOWER TO MIDDLE 70S. A HEAT ADVISORY MAY BE NEEDED... WITH THE POSSIBILITY OF AFTERNOON HEAT INDEX VALUES REACHING 105...ESPECIALLY IN AREAS WEST OF INTERSTATE 65. HOT WEATHER WILL CONTINUE THROUGH LATE WEEK...WITH HIGHS EXPECTED TO AVERAGE IN THE MID 90S. THUS...HOT WEATHER SAFETY WILL BE IMPORTANT THROUGHOUT THE WEEK. .SPOTTER INFORMATION STATEMENT... IF THUNDERSTORMS DEVELOP...TRAINED WEATHER SPOTTERS ARE ENCOURAGED TO PHONE IN REPORTS OF HAIL OR WIND DAMAGE. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 739 AM CDT SAT JUN 19 2010 TNZ007>011-025>034-059>066-075-077>080-191430- BEDFORD-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-DEKALB- DICKSON-FENTRESS-GRUNDY-JACKSON-MACON-MARSHALL-MAURY-OVERTON-PICKETT- PUTNAM-ROBERTSON-RUTHERFORD-SMITH-SUMNER-TROUSDALE-VAN BUREN-WARREN-WHITE-WILLIAMSON-WILSON- 739 AM CDT SAT JUN 19 2010 ...SIGNIFICANT WEATHER ADVISORY FOR THE FOLLOWING COUNTIES... BEDFORD...CANNON...CHEATHAM...CLAY...COFFEE...CUMBERLAND ...DAVIDSON...DEKALB...DICKSON...FENTRESS...GRUNDY...JACKSON... MACON...MARSHALL...MAURY...OVERTON...PICKETT...PUTNAM... ROBERTSON...RUTHERFORD...SMITH...SUMNER...TROUSDALE... VAN BUREN...WARREN...WHITE...WILLIAMSON AND WILSON COUNTIES... AT 728 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL LINES OF STRONG THUNDERSTORMS PUSHING ACROSS MIDDLE TENNESSEE. THE FIRST LINE EXTENDED FROM NEAR WESTMORELAND...TO JUST NORTH OF NASHVILLE...TO NEAR DICKSON. THE SECOND LINE REACHED FROM WESTERN PUTNMAN COUNTY...SOUTHWARD INTO EASTERN CANNNON COUNTY. THE LINES WERE ADVANCING TO THE EAST SOUTHEAST AT 25 MPH. PEOPLE IN VICINITY OF THESE STORMS..OR WITHIN THEIR LINE OF APPROACH...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH TORRENTIAL DOWNPOURS...DANGEROUS LIGHTNING STRIKES...AND POSSIBLY HAIL. 19
The Nashville radar (KOHX), 128 km away, was scanning. The volume nearest the first event began at 14:21 UTC.
1 hail. Local standard time, as filed.
Residents at 3098 Old Livingston Road observed nickel size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2010Every state in 2010This day in weather historyWarnings in Tennessee, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 240672.